Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 10, 2005, 10:48 PM MDT for Iron County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 10:48 PM MDT (04:48 UTC)
- Expired
- Aug 11, 2005, 2:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Iron County, UT
The radar
The Cedar City radar (KICX), 15 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 4.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2522 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 110450 FFWSLC UTC021-110800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1048 PM MDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL IRON COUNTY IN UTAH * UNTIL 200 AM MDT * AT 1044 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE THUNDERSTORM WILL REMAIN OVER CEDAR CANYON THROUGH 1130 PM THEN DISSIPATE. DOPPLER RADAR INDICATES RAINFALL RATES OF 3 INCHES PER HOUR ARE OCCURRING IN CEDAR CANYON OR ALONG COAL CREEK AND STATE ROUTE 14 SOUTHEAST OF CEDAR CITY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3774 11305 3765 11309 3757 11294 3764 11287 $$ GIBSON
1 follow-up statement
000 WGUS75 KSLC 110632 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1230 AM MDT THU AUG 11 2005 UTC021-110800- IRON UT- 1230 AM MDT THU AUG 11 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 200 AM MDT FOR SOUTH CENTRAL IRON COUNTY... AT 1230 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ROCKS AND DEBRIS ON STATE ROUTE 14 IN CEDAR CANYON. THE HEAVIEST RAIN HAS ENDED IN THIS AREA BUT HEAVY RUNOFF COULD CONTINUE FOR A WHILE LONGER. LAT...LON 3774 11305 3765 11309 3757 11294 3764 11287 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 8:57 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 10, 8:57 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 857 PM MDT WED AUG 10 2005 .SYNOPSIS...DRIER AIR WILL SPREAD ACROSS NORTHERN UTAH DURING THE DAY THURSDAY...WHILE A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS SOUTHERN UTAH. && .DISCUSSION...SLOW MOVING THUNDERSTORMS HAVE DEVELOPED THIS EVENING IN SOUTHERN UTAH AND RADAR ESTIMATED 2-4 INCHES FELL IN REMOTE AREAS. WILL EXTEND THE FLASH FLOOD WATCH IN THE CURRENT EFFECTIVE AREA THROUGH 600 AM. NEW MODELS OFFER NO SURPRISES. A DRIER AND MORE STABLE AIRMASS WILL PUSH ACROSS NORTHERN UTAH THROUGH FRIDAY WHILE MOISTURE REMAINS POOLED OVER THE SOUTHERN SECTIONS. && .HYDRO...VERY MOIST AIRMASS COMBINED WITH WEAK WINDS ALOFT WILL RESULT IN POTENTIAL FOR HEAVY RAINS WITH ANY STORMS WHICH DEVELOP OVER CENTRAL AND SOUTHERN UT TONIGHT. WILL EXTEND THE FLASH FLOOD WATCH UNTIL 6 AM. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UNTIL 6 AM TONIGHT ZONES UTZ014>017-019-020. WY...NONE. && GIBSON
Hazardous weather outlook, Aug 10, 6:35 AM MDT, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 635 AM MDT WED AUG 10 2005 UTZ001>021-WYZ021-111300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 635 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS UTAH TODAY. LOCAL HEAVY RAIN IS POSSIBLE WITH THESE STORMS...PARTICULARLY OVER SOUTHERN UTAH. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO TONIGHT THEN DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS MAINLY SOUTHERN UTAH THROUGH THE REMAINDER OF THE WEEK. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:25 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 10, 6:46 PM MDT | Flash Flood Warning | SLC | Beaver | 3 hr |
| Aug 10, 9:39 PM MDT | Flash Flood Warning | SLC | Beaver, Iron | 3 hr |
| Aug 11, 3:35 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 26 min |
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.